Optimal multi-dimensional stochastic harvesting with density-dependent prices
Journal article, Peer reviewed
MetadataShow full item record
Original versionAfrika Matematika. 2016, 27 (3), 427-442. 10.1007/s13370-015-0357-0
We prove a verification theorem for a class of singular control problems which model optimal harvesting with density-dependent prices or optimal dividend policy with capitaldependent utilities. The result is applied to solve explicitly some examples of such optimal harvesting/optimal dividend problems. In particular, we show that if the unit price decreases with population density, then the optimal harvesting policy may not exist in the ordinary sense, but can be expressed as a ”chattering policy”, i.e. the limit as ∆x and ∆t go to 0 of taking out a sequence of small quantities of size ∆x within small time periods of size ∆t.